What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Jun 24, 2:00 PM CST, 3 hours 18 minutes earlier. Its key messages:
- Scattered showers and thunderstorms are favored south of I-55 through this evening. A low threat for localized damaging wind gusts exists, with a localized flooding threat persisting overnight into Wednesday.
- Peak afternoon heat indices will still be in the upper 90s to near 100 through much of the week.
- Periodic shower and storm chances exist through early next week with many dry hours in between rounds. The strongest storms may be capable of localized damaging winds and flash flooding.
Area forecast discussion, Jun 24, 2:00 PM CST, 3 hours 18 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
300 PM CDT Tue Jun 24 2025
.KEY MESSAGES...
- Scattered showers and thunderstorms are favored south of I-55
through this evening. A low threat for localized damaging wind
gusts exists, with a localized flooding threat persisting
overnight into Wednesday.
- Peak afternoon heat indices will still be in the upper 90s to
near 100 through much of the week.
- Periodic shower and storm chances exist through early next
week with many dry hours in between rounds. The strongest
storms may be capable of localized damaging winds and flash
flooding.
&&
.DISCUSSION...
Issued at 255 PM CDT Tue Jun 24 2025
Through Wednesday:
It is another hot and humid day inland, meanwhile an outflow
boundary combined with the lake breeze has helped to bring
relief to Lake and Cook County. Behind these boundaries the
atmosphere is much more stable. We are in between shortwaves,
and thus the main forcing to have a bit more robust cumulus and
thunderstorm development have been along and ahead of these
boundaries in an environment that has over 2000 J/Kg of CAPE.
Expect continued shower development along with isolated to
widely scattered thunderstorms, with these being more likely
confined south of I-55, including southern Cook County and then
into NW Indiana.
Additional shortwave activity will spread from Iowa into
northern Illinois this evening. This will likely bring some
uptick in shower activity. We do anticipate that this wave may
trigger some additional thunderstorm activity this evening,
favored west and then possibly along and south of I-80 ahead of
any lingering boundaries from this afternoon.
The flow will turn more westerly and parallel to the lingering
boundaries, and thus we will want to watch for any localized
areas of heavy rainfall, later tonight into early Wednesday.
Confidence on Wednesday afternoon activity is low, as it is
conceivable that the main forcing shifts NE of the area, and
there will be onshore flow that would confine any scattered
development to inland areas. It will be a significantly more
comfortable day for areas near the lake, though it will still be
warm and humid inland.
KMD
Wednesday Night through Tuesday:
The upper level ridge is expected to continue to flatten
through mid- week, and break down as it shifts eastward into
Friday. While this occurs, a series of mainly low-amplitude mid-
level short waves are expected to track across the upper
Midwest and Great Lakes region, with a quasi-stationary, west-
east oriented frontal boundary across the area. This will set
the stage for periodic shower and thunderstorms to affect the
forecast area through the week, with greatest chances focused
during peak diurnal heating/instability of the afternoon and
evenings. There remains lower confidence on specific timing of
these shorter amplitude waves (or MCVs generated by upstream
convection) as models often struggle with them.
The air mass along and south of the stationary frontal boundary
will remain warm, moist and conditionally unstable through the
period. The column remains relatively warm aloft, maintaining
somewhat weak mid-level lapse rates, while the core of the mid-
upper level jet stream stays largely north of the forecast area.
The modest mid- level flow and lapse rates, coupled with PWATs
over 1.5 inches would support diurnally strong thunderstorms
capable of producing wet downbursts, in addition to the threat
of localized flooding.
While not as hot and oppressive as the past few days have been,
it will remain seasonably warm and humid through the week, with
daytime highs in the mid-80s to lower 90s, with peak heat
indices around 100 south of the front. There will likely be some
days where onshore winds off of Lake Michigan provide some
cooling near the shore, though that will likely depend on the
day to day position of the frontal zone and outflow boundaries.
After the ridge breaks down, zonal flow is expected to develop
aloft over the weekend. Models are starting to come into better
agreement with a long wave trough developing over Ontario as a
ridge goes over the desert southwest. This will allow for
northwest flow to develop over the Plains and bring a renewed
chance for showers and thunderstorms into early next week.
DK
&&
.AVIATION /18Z TAFS THROUGH 00Z THURSDAY/...
Issued at 1251 PM CDT Tue Jun 24 2025
Concerns:
-Scattered showers and thunderstorms across C90 and into
northwest Indiana focused this afternoon
-Heavy rain in the stronger storms
-Lake breeze/outflow boundary wind shift
-Timing additional waves of showers and storms this evening and
again late tonight into Wednesday
The lead shortwave that had the most organized forcing has
shifted into Wisconsin, and now the main focus for thunderstorms
is an outflow boundary draped from KVYS-KARR-KDPA-KPWK. The
interaction of this boundary with the lake breeze will lead to
an uptick in shower and scattered thunderstorms this afternoon.
The window for DPA for TS is narrow given that DPA is along the
outflow, and RFD should just see some -SHRA. The focus area will
be the Chicago terminals and into NW Indiana. These showers and
storms may reduce visibility to IFR in heavy rain.
There will likely be a lull later afternoon before another wave
from Iowa will push into Illinois, and intersect with any
lingering boundaries. There could be some TS with this, though
confidence on timing and coverage beyond this afternoon activity
is somewhat low. The same is true for late tonight into
Wednesday morning as another wave will trigger additional SHRA
and maybe some TS.
Expect winds at ORD and MDW and most terminals to shift NW
behind the outflow boundary before the lake breeze/lake enhanced
boundary will move through and shift winds to NE.
KMD
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...Heat Advisory until 7 PM CDT this evening for ILZ023-ILZ032-
ILZ033-ILZ039.
IN...Heat Advisory until 7 PM CDT /8 PM EDT/ this evening for
INZ010-INZ011-INZ019.
LM...None.
&&
Visit us at weather.gov/chicagoHazardous weather outlook, Jun 24, 1:39 PM CST, 3 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Chicago/Romeoville IL
239 PM CDT Tue Jun 24 2025
ILZ003>006-008-010>013-019>021-023-032-033-039-103>108-INZ001-002-
010-011-019-251945-
Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage-
La Salle-Kendall-Grundy-Kankakee-Livingston-Iroquois-Ford-
Northern Cook-Central Cook-Southern Cook-Northern Will-
Southern Will-Eastern Will-Lake IN-Porter-Newton-Jasper-Benton-
239 PM CDT Tue Jun 24 2025 /339 PM EDT Tue Jun 24 2025/
This Hazardous Weather Outlook is for portions of north central
Illinois...northeast Illinois and northwest Indiana.
.DAY ONE...Tonight.
Weather hazards expected...
Elevated Thunderstorm Risk...with an associated:
Level 1 of 5 Damaging Wind Risk...up to 50 mph.
Limited Flooding Risk.
Limited Excessive Heat Risk.
DISCUSSION...
Isolated to widely scattered thunderstorms are expected through
mid evening. In addition to lightning, the strongest storms may be
capable of localized flooding, mainly this evening into the early
overnight hours. Any damaging wind threat would be isolated
through early evening.
Afternoon heat indices of 100 to 105 degrees mainly south of I-80 will
ease this evening.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Wednesday and Thursday...
Limited Flooding Risk.
Limited Thunderstorm Risk...with an associated:
Level 1 of 5 Severe Thunderstorm Risk.
Limited Excessive Heat Risk.
Friday...
Limited Thunderstorm Risk.
Limited Excessive Heat Risk.
Saturday through Monday...
Limited Thunderstorm Risk.
DISCUSSION...
Periodic thunderstorm chances will continue through early next
week. The strongest storms may be capable of producing damaging
winds and localized flooding.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not likely, but any reports of flooding
due to heavy rain this evening will be appreciated.
GENERAL STORM MOTION OF THE DAY:
Moving toward the northeast at 30 mph.
LMZ740>745-251945-
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
239 PM CDT Tue Jun 24 2025
This Hazardous Weather Outlook is for portions of the Illinois
nearshore waters of Lake Michigan and the Indiana nearshore
waters of Lake Michigan.
.DAY ONE...Tonight.
Weather hazards expected...
Elevated Thunderstorm Risk...with an associated:
Level 1 of 5 Thunderstorm Wind Gust Risk...up to 40 knots.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Wednesday and Thursday...
Limited Thunderstorm Risk...with an associated:
Level 1 of 5 Severe Thunderstorm Risk.
Friday through Monday...
Limited Thunderstorm Risk.
KMD
Visit us at www.weather.gov/chicagoIn the hours before
Special weather statement, Jun 24, 4:21 PM CST, 57 minutes before
Special Weather Statement
National Weather Service Chicago/Romeoville
521 PM CDT Tue Jun 24 2025
ILZ019-242245-
La Salle IL-
521 PM CDT Tue Jun 24 2025
...A STRONG THUNDERSTORM WILL IMPACT WESTERN LA SALLE COUNTY THROUGH
545 PM CDT...
At 520 PM CDT, Doppler radar was tracking a strong thunderstorm over
Dalzell, or over Peru, moving east at 15 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
La Salle, Peru, and Spring Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4142 8905 4131 8906 4132 8917 4143 8917
TIME...MOT...LOC 2220Z 267DEG 14KT 4137 8915
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
CarlawSpecial weather statement, Jun 24, 4:48 PM CST, 30 minutes before
Special Weather Statement
National Weather Service Chicago/Romeoville
548 PM CDT Tue Jun 24 2025
ILZ010-019-242300-
La Salle IL-Lee IL-
548 PM CDT Tue Jun 24 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL LA SALLE AND
SOUTHEASTERN LEE COUNTIES THROUGH 600 PM CDT...
At 546 PM CDT, Doppler radar was tracking a strong thunderstorm near
Mendota, moving east at 25 mph. This storm may also be capable of
producing funnel clouds.
HAZARD...Wind gusts up to 50 mph, pea size hail, and possible
funnel clouds.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Paw Paw and Mendota.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4156 8911 4168 8912 4170 8894 4156 8894
TIME...MOT...LOC 2246Z 266DEG 21KT 4162 8907
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
CarlawSpecial weather statement, Jun 24, 4:52 PM CST, 26 minutes before
Special Weather Statement
National Weather Service Chicago/Romeoville
552 PM CDT Tue Jun 24 2025
ILZ019-242315-
La Salle IL-
552 PM CDT Tue Jun 24 2025
...STRONG THUNDERSTORMS WILL IMPACT WEST CENTRAL LA SALLE COUNTY
THROUGH 615 PM CDT...
At 552 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from near Granville to near
McNabb. Movement was east at 30 mph. The cells may also produce a
few funnel clouds.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
North Utica, Tonica, Leonore, Oglesby, La Salle, Lostant, Peru, Cedar
Point, and Spring Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4138 8890 4110 8897 4110 8916 4134 8917
TIME...MOT...LOC 2252Z 272DEG 24KT 4126 8918 4113 8921
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
CarlawSpecial weather statement, Jun 24, 4:59 PM CST, 19 minutes before
Special Weather Statement
National Weather Service Chicago/Romeoville
559 PM CDT Tue Jun 24 2025
ILZ010-011-019-242330-
De Kalb IL-La Salle IL-Lee IL-
559 PM CDT Tue Jun 24 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL LA SALLE...EASTERN
LEE AND SOUTHWESTERN DE KALB COUNTIES THROUGH 630 PM CDT...
At 558 PM CDT, Doppler radar was tracking a strong thunderstorm near
Earlville, or 8 miles northeast of Mendota, moving east at 25 mph.
This storm may also be capable of producing funnel clouds.
HAZARD...Wind gusts up to 50 mph, pea size hail, and possible funnel
clouds .
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Earlville and Leland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4167 8903 4168 8894 4170 8878 4157 8879
4157 8901
TIME...MOT...LOC 2258Z 270DEG 23KT 4161 8898
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
Carlaw